Alert archive / Wisconsin / Gale Warnings in 2011
Gale Warning 18, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Oct 16, 2011, 10:15 AM CDT. It took effect at Oct 16, 2011, 1:00 PM CDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2011, 10:15 AM CDT (15:15 UTC)
- In effect from
- Oct 16, 2011, 1:00 PM CDT
- Expired
- Oct 17, 2011, 12:57 PM CDT
- In force
- 24 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
481 WHUS73 KMKX 161515 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1015 AM CDT SUN OCT 16 2011 ...GUSTY WEST WINDS DEVELOP BY AFTERNOON... .A STRONG SURFACE LOW PRESSURE SYSTEM LINGERING NEAR JAMES BAY CANADA WILL PRODUCE A TIGHTENING PRESSURE GRADIENT ACROSS LAKE MICHIGAN TODAY INTO MONDAY. WESTERLY WINDS WILL INCREASE BY THIS AFTERNOON...FREQUENTLY GUSTING TO 25 TO 35 KNOTS THROUGH MONDAY. THE HIGHEST WINDS WILL BE NORTH OF NORTH POINT LIGHTHOUSE...WITH THE HIGHEST WAVES TOWARD OPEN WATER ACROSS THE ENTIRE NEARSHORE WATERS. LMZ643-644-162315- /O.UPG.KMKX.SC.Y.0076.111016T1800Z-111017T2100Z/ /O.NEW.KMKX.GL.W.0018.111016T1800Z-111017T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 1015 AM CDT SUN OCT 16 2011 ...GALE WARNING IN EFFECT UNTIL 10 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 AM CDT MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: 10 TO 20 KNOTS LATE THIS MORNING...INCREASING TO GALES UP TO 35 KNOTS THIS AFTERNOON INTO MONDAY MORNING. WEST WINDS TO 30 KNOTS ARE THEN EXPECTED FOR THE REST OF MONDAY. * WAVES: 1 TO 2 FEET NEAR SHORE...2 TO 4 FEET TOWARD OPEN WATER TODAY. WAVES BUILD TO 2 TO 4 FEET NEAR SHORE TONIGHT AND MONDAY...WITH 3 TO 5 FOOT WAVES TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ645-646-162315- /O.CON.KMKX.SC.Y.0076.111016T1800Z-111017T2100Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1015 AM CDT SUN OCT 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT MONDAY. * WINDS: 10 TO 20 KNOTS LATE THIS MORNING...INCREASING TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THIS AFTERNOON THROUGH MONDAY. * WAVES: 1 TO 2 FEET NEAR SHORE...AND 2 TO 4 FEET TOWARD OPEN WATER TODAY. WAVES BUILD TO 2 TO 4 FEET NEAR SHORE TONIGHT AND MONDAY...WITH 3 TO 5 FOOT WAVES TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
6 follow-up statements
631 WHUS73 KMKX 162048 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 348 PM CDT SUN OCT 16 2011 ...GUSTY WEST WINDS CONTINUING TONIGHT AND MONDAY... .A STRONG SURFACE LOW PRESSURE SYSTEM LINGERING NEAR JAMES BAY CANADA WILL PRODUCE A TIGHT PRESSURE GRADIENT ACROSS LAKE MICHIGAN TONIGHT AND MONDAY. WESTERLY WINDS WILL FREQUENTLY GUST TO 25 TO 35 KNOTS THROUGH MONDAY. THE HIGHEST WINDS WILL BE NORTH OF NORTH POINT LIGHTHOUSE...WHERE A GALE WARNING IS IN EFFECT. THE HIGHEST WAVES TOWARD OPEN WATER ACROSS THE ENTIRE NEARSHORE WATERS. LMZ643-644-170500- /O.CON.KMKX.GL.W.0018.000000T0000Z-111017T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 348 PM CDT SUN OCT 16 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY. * WINDS: WEST GALES UP TO 35 KNOTS TONIGHT INTO MONDAY MORNING. WEST WINDS TO 30 KNOTS ARE THEN EXPECTED FOR THE REST OF MONDAY...SUBSIDING BY MONDAY NIGHT. * WAVES: 2 TO 3 FEET NEAR SHORE...3 TO 5 FEET TOWARD OPEN WATER TONIGHT. WAVES 2 TO 3 FEET NEAR SHORE MONDAY...WITH 3 TO 4 FOOT WAVES TOWARD OPEN WATER. WAVES SUBSIDE BY MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ645-646-170500- /O.CON.KMKX.SC.Y.0076.000000T0000Z-111017T2100Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 348 PM CDT SUN OCT 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT MONDAY. * WINDS: WEST WINDS 15 TO 25 KNOTS...WITH GUSTS TO 30 KNOTS TONIGHT AND MONDAY. WINDS SUBSIDE BY MONDAY NIGHT. * WAVES: 2 TO 3 FEET NEAR SHORE...AND 3 TO 5 FEET TOWARD OPEN WATER TONIGHT. WAVES 2 TO 3 FEET NEAR SHORE MONDAY...WITH 3 TO 4 FOOT WAVES TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
599 WHUS73 KMKX 170220 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 920 PM CDT SUN OCT 16 2011 ...GUSTY WEST WINDS CONTINUING TONIGHT AND MONDAY... .A NEARLY STATIONARY STRONG LOW PRESSURE SYSTEM NEAR JAMES BAY CANADA WILL CONTINUE TO CAUSE GUSTY WEST WINDS OVER LAKE MICHIGAN TONIGHT AND MONDAY. THE STRONGEST WINDS AND HIGHEST WAVES WILL BE LOCATED NORTH OF NORTH POINT LIGHTHOUSE TOWARD THE OPEN WATERS OF THE LAKE...WHERE A GALE WARNING IS IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FARTHER SOUTH THROUGH MONDAY. LMZ643-644-171030- /O.CON.KMKX.GL.W.0018.000000T0000Z-111017T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 920 PM CDT SUN OCT 16 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY. * WINDS: WEST WINDS 15 TO 30 KNOTS WITH OCCASIONAL GALES UP TO 35 KNOTS TONIGHT INTO MONDAY MORNING. WEST WINDS TO 30 KNOTS ARE THEN EXPECTED FOR THE REST OF MONDAY...SUBSIDING BY MONDAY NIGHT. * WAVES: 1 TO 3 FEET NEAR SHORE...3 TO 5 FEET TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ645-646-171030- /O.EXT.KMKX.SC.Y.0076.000000T0000Z-111018T0000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 920 PM CDT SUN OCT 16 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT MONDAY. * WINDS: WEST WINDS 15 TO 25 KNOTS...WITH GUSTS TO 30 KNOTS TONIGHT AND MONDAY. * WAVES: 1 TO 3 FEET NEAR SHORE...AND 3 TO 5 FEET TOWARD OPEN WATER TONIGHT AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
292 WHUS73 KMKX 170804 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 304 AM CDT MON OCT 17 2011 ...GUSTY WEST WINDS CONTINUE TODAY... .A NEARLY STATIONARY STRONG LOW PRESSURE SYSTEM NEAR JAMES BAY CANADA WILL CONTINUE TO CAUSE GUSTY WEST WINDS OVER LAKE MICHIGAN TODAY. THE LOW WILL FINALLY WEAKEN AND LIFT AWAY TO THE NORTHEAST TONIGHT. THE STRONGEST WINDS AND HIGHEST WAVES WILL BE LOCATED NORTH OF NORTH POINT LIGHTHOUSE AND TOWARD THE OPEN WATERS OF THE LAKE...WHERE A GALE WARNING IS IN EFFECT THROUGH 3 PM. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FARTHER SOUTH THROUGH 7 PM. LMZ643-644-171615- /O.EXT.KMKX.GL.W.0018.000000T0000Z-111017T2000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 304 AM CDT MON OCT 17 2011 ...GALE WARNING NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. * WINDS: WEST GALES TO 35 KNOTS...DIMINISHING TO 15 TO 25 KNOTS BY MID AFTERNOON OR SO. * WAVES: 1 TO 2 FEET NEAR SHORE...3 TO 4 FEET TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ645-646-171615- /O.CON.KMKX.SC.Y.0076.000000T0000Z-111018T0000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 304 AM CDT MON OCT 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: WEST WINDS UP TO 30 KNOTS...DIMINISHING TO 10 TO 15 KNOTS BY EVENING. * WAVES: 1 TO 2 FEET NEAR SHORE...AND 3 TO 4 FEET TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DAVIS WWW.WEATHER.GOV/MKX
988 WHUS73 KMKX 170805 CCA MWWMKX URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 305 AM CDT MON OCT 17 2011 ...GUSTY WEST WINDS CONTINUE TODAY... .A NEARLY STATIONARY STRONG LOW PRESSURE SYSTEM NEAR JAMES BAY CANADA WILL CONTINUE TO CAUSE GUSTY WEST WINDS OVER LAKE MICHIGAN TODAY. THE LOW WILL FINALLY WEAKEN AND LIFT AWAY TO THE NORTHEAST TONIGHT. THE STRONGEST WINDS AND HIGHEST WAVES WILL BE LOCATED NORTH OF NORTH POINT LIGHTHOUSE AND TOWARD THE OPEN WATERS OF THE LAKE...WHERE A GALE WARNING IS IN EFFECT THROUGH 3 PM. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FARTHER SOUTH THROUGH 7 PM. LMZ643-644-171630- /O.EXT.KMKX.GL.W.0018.000000T0000Z-111017T2000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 305 AM CDT MON OCT 17 2011 ...GALE WARNING NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. * WINDS: WEST GALES TO 35 KNOTS...DIMINISHING TO 15 TO 25 KNOTS BY MID AFTERNOON OR SO. * WAVES: 1 TO 2 FEET NEAR SHORE...3 TO 4 FEET TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ645-646-171630- /O.COR.KMKX.SC.Y.0076.000000T0000Z-111018T0000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 305 AM CDT MON OCT 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: WEST WINDS UP TO 30 KNOTS...DIMINISHING TO 15 TO 20 KNOTS BY EVENING. * WAVES: 1 TO 2 FEET NEAR SHORE...AND 3 TO 4 FEET TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DAVIS WWW.WEATHER.GOV/MKX
972 WHUS73 KMKX 171441 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 941 AM CDT MON OCT 17 2011 ...GUSTY WEST WINDS CONTINUE TODAY... .A NEARLY STATIONARY STRONG LOW PRESSURE SYSTEM NEAR JAMES BAY CANADA WILL CONTINUE TO CAUSE GUSTY WEST WINDS OVER LAKE MICHIGAN TODAY. THE LOW WILL FINALLY WEAKEN AND LIFT AWAY TO THE NORTHEAST TONIGHT. THE STRONGEST WINDS AND HIGHEST WAVES WILL BE LOCATED NORTH OF NORTH POINT LIGHTHOUSE...AND TOWARD THE OPEN WATERS OF THE LAKE...WHERE A GALE WARNING IS IN EFFECT THROUGH 3 PM. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FARTHER SOUTH THROUGH 7 PM. A SMALL CRAFT ADVISORY MAY BE NEEDED IN THE EVENING FOR LINGERING GUSTS TO 25 KNOTS ACROSS THE NEARSHORE WATERS. LMZ643-644-172000- /O.CON.KMKX.GL.W.0018.000000T0000Z-111017T2000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 941 AM CDT MON OCT 17 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. * WINDS: WEST GALES TO 35 KNOTS...DIMINISHING TO 30 KNOTS BY MID AFTERNOON. GUSTS TO 25 KNOTS ARE POSSIBLE INTO THE EVENING...AS SUSTAINED WINDS DECREASE TO 10 TO 20 KNOTS. * WAVES: 2 TO 3 FEET NEAR SHORE...3 TO 5 FEET TOWARD OPEN WATER. WAVES WILL SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ645-646-172245- /O.CON.KMKX.SC.Y.0076.000000T0000Z-111018T0000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 941 AM CDT MON OCT 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: WEST WINDS 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS...DIMINISHING TO 15 TO 20 KNOTS BY EVENING. * WAVES: 2 TO 3 FEET NEAR SHORE...AND 3 TO 5 FEET TOWARD OPEN WATER. WAVES WILL SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
446 WHUS73 KMKX 171757 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1257 PM CDT MON OCT 17 2011 ...GUSTY WEST WINDS CONTINUE TODAY... .A NEARLY STATIONARY STRONG LOW PRESSURE SYSTEM NEAR JAMES BAY CANADA WILL CONTINUE TO CAUSE GUSTY WEST WINDS OVER LAKE MICHIGAN TODAY. THE LOW WILL FINALLY WEAKEN AND LIFT AWAY TO THE NORTHEAST TONIGHT. THE HIGHEST WAVES WILL REMAIN TOWARD THE OPEN WATERS OF THE LAKE. THE SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED INTO THE EVENING FOR LINGERING GUSTS TO 25 KNOTS. LMZ643-644-180000- /O.CAN.KMKX.GL.W.0018.000000T0000Z-111017T2000Z/ /O.EXA.KMKX.SC.Y.0076.000000T0000Z-111018T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 1257 PM CDT MON OCT 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: WEST WINDS 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS...DIMINISHING TO 15 TO 20 KNOTS BY EVENING. * WAVES: 2 TO 3 FEET NEAR SHORE...AND 3 TO 5 FEET TOWARD OPEN WATER. WAVES WILL SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ645-646-180000- /O.CON.KMKX.SC.Y.0076.000000T0000Z-111018T0000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1257 PM CDT MON OCT 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: WEST WINDS 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS...DIMINISHING TO 15 TO 20 KNOTS BY EVENING. * WAVES: 2 TO 3 FEET NEAR SHORE...AND 3 TO 5 FEET TOWARD OPEN WATER. WAVES WILL SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Oct 16, 3:29 AM CDT, 6 hours 46 minutes earlier.
Area forecast discussion, Oct 16, 3:29 AM CDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
329 AM CDT SUN OCT 16 2011
.SHORT TERM...
TODAY...FORECAST CONFIDENCE IS HIGH.
SHOWERS ACROSS THE SOUTH WILL EXIT THE AREA BY MID MORNING WITH A
BRIEF PERIOD OF CLEARING. THE COMBINATION OF STEEPENING LAPSE RATES
FROM COLDER AIR ALOFT FLOWING IN AND THE ARRIVAL OF A POTENT SHORT
WAVE FROM THE NORTHWEST...COULD LEAD TO SOME SHOWERS ACROSS THE
NORTHEAST FORECAST AREA THIS AFTERNOON. THIS IS A QUICK SHOT...LOW
PROBABILITY AND LOW QPF EVENT. WINDS WILL PICK UP AGAIN TODAY AS THE
SFC TROF GENERATING THE SHOWERS THIS MORNING EXITS AND WE GET BACK
INTO A TIGHT PRESSURE GRADIENT WITH SOMEWHAT BRISK WESTERLY WINDS.
.TONIGHT...FORECAST CONFIDENCE IS HIGH.
CLEAR TONIGHT AND TURNING COLDER WITH LOWS IN THE 30S...A LITTLE
WARMER OVER BY THE LAKE. WINDS SHOULD MOSTLY DECOUPLE ACROSS THE
SOUTHWEST FORECAST AREA...BUT WILL LIKELY CONTINUE TO BLOW ACROSS
THE NORTHEAST AND EAST. WINDS JUST A 1000 FEET UP WILL BE BLOWING
AROUND 35KTS...SO SOME PUNCHY GUSTS EXPECTED.
MONDAY AND MONDAY NIGHT...FORECAST CONFIDENCE HIGH.
STRONG PRESSURE GRADIENT BETWEEN THE LOW PRESSURE OVER JAMES BAY
CANADA AND HIGH OVER THE PLAINS WILL CAUSE BREEZY WEST WINDS ONCE
AGAIN ON MONDAY...STRONGEST OVER NORTHEAST FORECAST AREA NEAR
SHEBOYGAN. COLD AIR AT 850MB AND 925MB WILL CONTINUE TO ADVECT INTO
SOUTHERN WI...SO MAX TEMPS ON MON EXPECTED IN THE 50S. MODELS SNDGS
SHOW VERY DRY AIR THROUGH THE COLUMN...SO CLEAR SKIES EXPECTED.
HOWEVER...THERE MAY BE SOME SPILLOVER OF HIGHER CLOUDS INTO SOUTHERN
WI...ASSOCIATED WITH LOW PRESSURE PASSING TO THE SOUTH OF WI. MIN
TEMPS SHOULD BE IN THE UPPER 30S...WARMEST NEAR THE LAKE. HOWEVER
THESE TEMPS MAY BE TOO LOW IF LOCATIONS REMAIN MIXED THROUGH THE
NIGHT. ECMWF KEEPS MIN TEMPS AROUND 40.
TUESDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE MEDIUM.
A LARGE 500MB TROUGH WILL DIP DOWN INTO THE CENTER PART OF THE
UNITED STATES BY TUE MORNING...AND EVOLVE INTO A CLOSED UPPER LOW
OVER THE EASTERN GREAT LAKES BY WED. A SHORTWAVE WILL CROSS CENTRAL
WI ON TUE...WHICH WILL AID IN SMALL PRECIPITATION CHANCES ACROSS THE
FORECAST AREA. IN ADDITION...STEEP LOW LEVEL LAPSE RATES ASSOCIATED
WITH THE UPPER LOW CROSSING OVERHEAD WILL MAKE FOR A GOOD CHANCE OF
INSTABILITY SHOWERS. MODEL SNDGS SHOW A FAIRLY DECENT LAYER OF
SATURATION...SO LIGHT RAIN SHOWERS NOT UNLIKELY.
TEMPS ON TUE WILL BE EVEN COOLER THAN MONDAY...WITH 850MB AND 925MB
TEMPS -2C AND +2 TO +3C RESPECTIVELY. MAX TEMPS WILL STRUGGLE TO
REACH 50. THERE SHOULD STILL BE A FAIR AMOUNT OF MIXING WITH THE
STRONGER PRESSURE GRADIENT OVERHEAD TUE NIGHT...SO MIN TEMPS SHOULD
BE IN THE UPPER 30S TO AROUND 40.
A SIMILAR STORY IS EXPECTED FOR WED WITH ANOTHER VORT MAX ROTATING
AROUND THE UPPER LOW...SO MORE DIURNAL INSTABILITY SHOWERS AND COOL
TEMPERATURES. THE PRESSURE GRADIENT MAY RELAX ENOUGH OVER THE
WESTERN FORECAST AREA TO ALLOW FOR TEMPS TO DIP DOWN TO AROUND
FREEZING...SO THERE MAY BE SOME PATCHY FROST OR POSSIBLY A FREEZE IN
AREAS THAT DECOUPLE COMPLETELY. THE LAKESHORE AREAS WILL HAVE TO
WAIT LONGER FOR FROST...
.LONG TERM...
THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE MEDIUM.
HIGH PRESSURE WILL MOVE INTO THE REGION. A SUBTLE UPPER TROUGH WILL
DRAG A SFC TROUGH/WIND SHIFT ACROSS WI LATE FRI NIGHT/SAT MORNING.
ECMWF IS STILL PRODUCING VERY LIGHT QPF...BUT HAS BACKED OFF FROM
ITS PREVIOUS RUN. THIS IS NOT A STRONGLY FORCED FEATURE AND MOISTURE
WILL BE MEAGER...BUT CANNOT RULE OUT THE POSSIBILITY OF A LIGHT
SHOWER.
THERE IS A BETTER CHANCE FOR LIGHT RAIN ON SUN WITH A SHORTWAVE
CROSSING THE REGION. THE GFS IS STRONGER WITH THIS FEATURE THAN THE
ECMWF.
RETURN FLOW AROUND SURFACE HIGH PRESSURE WILL BRING MAX TEMPS BACK
INTO THE LOW TO MID 50S THU-SAT AND MI NS INTO THE UPPER 30S/LOWER
40S. SKIES SHOULD GENERALLY BE CLEAR...WITH DIMINISHING WINDS.
&&
.AVIATION/12Z TAFS/...
VFR THROUGH THE PERIOD. MORNING CLOUDS AND SHOWERS WILL BRIEFLY
CLEAR OUT BY MID MORNING. INCREASING CLOUDS ARE EXPECTED AGAIN THIS
AFTERNOON AS A VIGOROUS MID LEVEL SHORT WAVE SCOOTS THROUGH. ANY
SHOWERS WITH THE SHORT WAVE ARE EXPECTED TO REMAIN NORTH OF OUR TAF
SITES. WESTERLY WINDS WILL PICK UP AGAIN BY EARLY AFTERNOON AS THE
PRESSURE GRADIENT TIGHTENS UP. MAY NEED TO INCLUDE SOME LAWS TONIGHT
AS WINDS JUST A 1-2FT UP WILL BE BLOWING BETWEEN 35-40 KNOTS. WITH
CLEAR SKIES...BOUNDARY LEVEL WINDS COULD DECOUPLE UNDER A SHALLOW
INVERSION...CREATING THE LAWS THREAT.
&&
.MARINE...
THE SURFACE PRESSURE GRADIENT TIGHTENS UP AGAIN THIS AFTERNOON
AND PERSISTS AT LEAST INTO MONDAY AFTERNOON. AS A RESULT HAVE
ISSUED A SMALL CRAFT ADVISORY. EXPECT GUSTY WEST
WINDS...ESPECIALLY FARTHER FROM SHORE WHERE BETTER LAKE INDUCED
INSTABILITY WILL TAP INTO THE STRONGER WINDS ALOFT.
WINDS TURN MORE NORTHERLY AND REMAIN BRISK FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY NIGHT. EITHER THE CURRENT SMALL CRAFT ADVISORY
WILL BE EXTENDED THROUGH THIS PERIOD...OR A NEW ONE WILL LIKELY BE
NEEDED FOR THIS PERIOD.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 4 PM CDT MONDAY
FOR LM643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...DAVIS
MONDAY THROUGH SATURDAY...MRCHazardous weather outlook, Oct 16, 3:26 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 326 AM CDT SUN OCT 16 2011 WIZ046-047-051-052-056>060-062>072-170830- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 326 AM CDT SUN OCT 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FROST IS LIKELY WEDNESDAY NIGHT AND THURSDAY NIGHT...EXCEPT NEAR LAKE MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-170830- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 326 AM CDT SUN OCT 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY GOES INTO EFFECT AT 1 PM THIS AFTERNOON FOR BRISK WEST WINDS. WAVES WILL BE HIGHEST TOWARD OPEN WATER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 4 PM MONDAY AFTERNOON. ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT FOR BRISK NORTHERLY WINDS AND BUILDING WAVES. DAVIS WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 3:07 AM CDT | Small Craft Advisory | MKX | 40 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.